Alert archive / Arizona / Blowing Dust Advisories in 2021
Blowing Dust Advisory 5, NWS Tucson, AZ
NWS Tucson, AZ issued this blowing dust advisory at Jun 28, 2021, 9:50 AM MST for Pima County, Pinal County, Arizona. It took effect at Jun 28, 2021, 4:00 PM MST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jun 28, 2021, 9:50 AM MST (16:50 UTC)
- In effect from
- Jun 28, 2021, 4:00 PM MST
- Expired
- Jun 28, 2021, 8:00 PM MST
- In force
- 4 hr
- Issued by
- NWS Tucson, AZ
Counties Pima County, AZ, Pinal County, AZ
The radar
The Phoenix radar (KIWA), 88 km from the middle of the area, began a volume at 16:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 4.8 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2852 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
713 WWUS75 KTWC 281650 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 950 AM MST Mon Jun 28 2021 AZZ502-504>506-290300- /O.NEW.KTWC.DU.Y.0005.210628T2300Z-210629T0300Z/ Tohono O'odham Nation-Tucson Metro Area- South Central Pinal County-Southeast Pinal County- Including the cities of Sells, Tucson, Green Valley, Marana, Vail, Picacho Peak State Park, Mammoth, and Oracle 950 AM MST Mon Jun 28 2021 ...BLOWING DUST ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 8 PM MST THIS EVENING... * WHAT...Visibility between one quarter mile and one mile in blowing dust expected later this afternoon into this evening associated with thunderstorm outflows moving in from east or northeast. * WHERE...Tohono O'odham Nation, Tucson Metro Area, South Central Pinal County and Southeast Pinal County. * WHEN...From 4 PM this afternoon to 8 PM MST this evening. * IMPACTS...Hazardous driving conditions due to reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not drive into an area of blowing dust. Remember, Pull Aside, Stay Alive. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
2 follow-up statements
130 WWUS75 KTWC 282226 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 326 PM MST Mon Jun 28 2021 AZZ502-504>506-290300- /O.CON.KTWC.DU.Y.0005.210628T2300Z-210629T0300Z/ Tohono O'odham Nation-Tucson Metro Area- South Central Pinal County-Southeast Pinal County- Including the cities of Sells, Tucson, Green Valley, Marana, Vail, Picacho Peak State Park, Mammoth, and Oracle 326 PM MST Mon Jun 28 2021 ...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...Visibility between one quarter mile and one mile in blowing dust expected later this afternoon into this evening associated with thunderstorm outflows moving in from east or northeast. * WHERE...Tohono O'odham Nation, Tucson Metro Area, South Central Pinal County and Southeast Pinal County. * WHEN...From 4 PM this afternoon to 8 PM MST this evening. * IMPACTS...Hazardous driving conditions due to reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not drive into an area of blowing dust. Remember, Pull Aside, Stay Alive. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
770 WWUS75 KTWC 290252 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 752 PM MST Mon Jun 28 2021 AZZ502-504>506-290400- /O.EXP.KTWC.DU.Y.0005.000000T0000Z-210629T0300Z/ Tohono O'odham Nation-Tucson Metro Area- South Central Pinal County-Southeast Pinal County- Including the cities of Sells, Tucson, Green Valley, Marana, Vail, Picacho Peak State Park, Mammoth, and Oracle 752 PM MST Mon Jun 28 2021 ...BLOWING DUST ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING... Although a generalized outflow boundary continues to push west at 25-30 mph across Southeast Pinal county this evening, the threat of significant or widespread blowing dust has subsided. Therefore, the blowing dust advisory has been allowed to expire at 8 PM MST. $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
What forecasters said that day
The local office's own words before this blowing dust advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this blowing dust advisory went out at Jun 28, 9:40 AM MST, 10 minutes earlier.
Area forecast discussion, Jun 28, 9:40 AM MST, 10 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 940 AM MST Mon Jun 28 2021 .SYNOPSIS...Moisture continues to increase with daily afternoon showers and thunderstorms expected. Temperature will be cooler than average thanks to storms and cloud cover. && .DISCUSSION...Sunny and hazy this morning as the area has seen an increase in low level moisture which accounts for the haziness along with some smoke and dust mixed in. Surface dewpoints as of 9 am where mostly in upper 40s to upper 50s with localized spots in the lower 60s. PW values across SE AZ were mostly in the 0.75" to 1" range with up to 1.40" across SW NM where they saw a lot of thunderstorm activity yesterday afternoon/evening associated with an upper level trof/weak upper low in the area. That upper level trof/weak upper low will be a player in our forecast for the next several days. For today, the most recent CAMS initialize convection across the White mountains around 12 noon and along the International border a little later. The storms will move to the S/SW with a few of the Rim storms getting rather frisky across Graham county this afternoon. Strong thunderstorm outflow from the Rim storms, shown on the UofA WRF runs, will be moving west across Pinal, eastern and central Pima county later this afternoon into this evening. In coordination with WFO PSR will hoist a blowing dust advisory for late this afternoon into early this evening, or from 4 pm to 8 pm. Relatively fast movement of storms will limit the threat of flash flooding. Deeper moisture will continue to move into the area over the next several days are surges of moisture move north up the Gulf of CA associated with Hurricane Enrique which will have weakened to a tropical storm when it approaches the southern tip of Baja Wednesday morning. Tuesday and Wednesday look to be rather active as the above mentioned trof over SW NM moves west across the area as an inverted trof. With PW values ranging from 1.25" east to 2" west with localized flooding possible, especially for the wildfire scars of the past two years. && .AVIATION...Valid through 29/12Z. FEW-SCT clouds 10k-15k ft MSL becoming SCT-BKN this afternoon into the evening with SCT -SHRA/TSRA east and south of KTUS. Skies clearing again late tonight. Wind gusts up to 45 kts possible with TSRA. Otherwise, SFC winds E/SE 10-25 kts with gusts to 35 kts this morning easing to 8-15 kts this afternoon. E/SE winds increasing again to 12-20 kts overnight. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Monsoon season (the wet part) effectively starts this week. Moisture will increase over the next several days resulting in cooler afternoon temperatures, higher humidity levels and an increasing chance of showers and thunderstorms. Today, thunderstorms will be primarily confined to areas east and south of Tucson and especially the mountains of northern Graham and Greenlee counties where ongoing fires will be under the threat of thunderstorms with gusty outflow winds (to 45 mph) and brief heavy rain which could result in local runoff problems. Gusty easterly winds this morning will return tonight then beyond that, general winds will remain light. Tuesday onward, increased moisture will result in the potential for afternoon/evening thunderstorms anywhere in southern Arizona with an initiation focus generally over the higher terrain. Besides lightning, the primary threats will remain strong winds and brief heavy rains which could be problematic over area burn scars. Through this period, min RHs will be 25-35% in the valleys and 40-50% over higher terrain with very good to excellent overnight recoveries. && .TWC WATCHES/WARNINGS/ADVISORIES...None. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 2:13 PM MST | Special Weather Statement | TWC | Graham | 62 min |
| Jun 28, 3:15 PM MST | Special Weather Statement | TWC | Graham | 60 min |
| Jun 28, 3:37 PM MST | Severe Thunderstorm Warning | TWC | Graham | 38 min |
Nearby
Blowing Dust Advisories in Arizona, 2021Every blowing dust advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.